# SDR 2005FA0000291

- Difficulty date: March 1, 2005
- Submitted: March 9, 2005
- Operation: General aviation
- Aircraft: N931ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496155
- Aircraft time: 2,128 hours
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part serial: EO424437
- Condition: Sticking
- Location: Rt Engine
- Part time: 2,128 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS STARTER SHOWED NO SIGNS OF FAILURE.  DURING MAINTENANCE, THE STARTER WOULD NOT ENGAGE THE RING GEAR.  THE STARTER DID HAVE A LONG SERVICE LIFE, BUT IS SIMILAR IN FAILURE TO MANY, MANY OF THESE STARTERS ON THIS FLEET THAT LASTS ONLY SEVERAL HOURS, SOMETIMES UNDER 5 HOURS OR NEVER CRANK THE ENGINE THE FIRST TIME AFTER INSTALLATION.
